Home About us Editorial board Ahead of print Current issue Archives Instructions Submit article Search Subscribe Contacts Login
  • Users Online: 193
  • Home
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2020  |  Volume : 7  |  Issue : 1  |  Page : 39-43

“Pigmented irritant contact dermatitis” − an issue of concern due to dithranol misuse in Andaman and Nicobar: an observational study


1 Department of Dermatology, SMIMS, Gangtok
2 Department of Social Work, Hindusthan College of Arts & Science, Coimbatore

Correspondence Address:
Dr. Pradeep Balasubramanian
Department of Dermatology, ANIIMS and G.B. Pant Hospital, Port Blair, Andaman and Nicobar Islands

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/Pigmentinternational.Pigmentinternational_

Rights and Permissions

Background: Dithranol (anthralin) ointment is a topical medication that is widely being misused by the people in Andaman and Nicobar (A&N) that results in a characteristic irritant reaction. Aim of the study: This study was performed to analyze the various aspects pertaining to the irritant dermatitis due to dithranol misuse such as epidemiological aspects, clinical features, and management. Methodology: The study was done in the Outpatient Department of Dermatology of G.B. Pant Hospital, Port Blair, A&N. This study includes all the patients who presented with irritant reaction due to dithranol ointment and its combination, the clinical features, the common dermatoses in which it is being misused, source of usage (suggested by), and its management and measures undertaken to arrest its misuse. The variables are mentioned as frequency and percentage. Results: The dithranol irritant reaction was commonly seen in the setting of cutaneous dermatophyte infection. Groin was the common site affected. It was commonly encountered among male (76%) and in the age group of 21 to 40 years (75.9%). The medication was commonly suggested by the pharmacists. The “brown stain” due to dithranol was the classical feature seen in all the patients. Conclusion: This study lays emphasis on identifying the irritant reaction due to dithranol ointment through the characteristic “brown stain,” the management of the condition, and the measures that had successfully reduced its misuse. Through the awareness imparted to the pharmacists and the general public, the misuse of the dithranol could be well curtailed in A&N.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed108    
    Printed4    
    Emailed0    
    PDF Downloaded17    
    Comments [Add]    

Recommend this journal